Why does Minoxidil cause more hair loss?

I have been asked repeatedly by readers of this blog “why at the beginning of my use of Minoxidil is there more hair loss?

Many people who begin hair loss treatment are very surprised to discover that the beginning of their treatment brings with it more not less hair thinning and hair loss.

This in fact is one of the adverse side effects of Minoxidil at its introduction and initial use. It is important to know this and not be afraid. As a matter of fact, if you are having this effect it is one of the most positive signs that the use of Minoxidil is effective!

The reason for this is very simple: when Minoxidil begins to work it encourages the growth of hair and the follicles work harder to stimulate hair growth. This pushes out the old, dead hair that would eventually fall out anyway but in a more rapid manner. In addition the rapid increase in blood flow to the scalp also increases this effect at an accelerated pace.

The question then arises, if the use of Minoxidil did not initially accelerate hair thinning or hair loss, is the Minoxidil working effectively? The answer is absolutely not! Each person responds in a unique way to the treatment with Minoxidil.

For someone who pays attention for most products the literature that accompanies them includes the warning that the use of the product will initially increase hair loss. This too is for the same reasons as discussed above.

Most of the products that cause increased hair thinning or hair loss at the beginning of their use are those that are the most recommended; for example: Laser Comb, JBCO, and Revita Shampoo. Personally, as previously discussed I experienced this with the Laser Comb.

How long does it last?

 

It is different for each person because each case of hair loss is different. For most it is usually a few weeks. But in some cases it can be more than a month.

NOTE:

I am not aware of anyone who has used Minoxidiland it caused him to have permanent hair loss; but there is clearly a possibility that this may occur. In fact the manufacturer of the product itself includes the warning to immediately stop use of the product should this occur. Obviously it is best to consult your doctor.

High Dosage of Minoxidil

 

There are those who use Minoxidil at concentrations of 10% and 15%. These concentrations are not FDA approved.

On the one hand this seems to make some sense to use 10% or 15% Minoxidil when there are those who make the switch from 2% Minoxidil  to 5%  Minoxidil and achieve better results.

On the other hand there are some problems with this approach. First the scalp becomes used to higher and higher dosages.  This means that there is no turning back and the use of the higher dosage becomes a requirement. Obviously the higher dosage also drastically increases adverse affects – not only those previously discussed in this post; but significant medical ones.

 

Related Posts:

9 thoughts on “Why does Minoxidil cause more hair loss?

  1. Simon hello, I feel that using minoxidil 5 alone is ineffective. I say this because I’ve been using it for over 6 months now and all I managed to accomplish was thickening the hairs and periods of time where the hair loss was slightly decreased (although, its hard to say accurately). What do you think? Because my feeling is that were being scammed by this product’s massive marketing and that on its own it cant do even half of what we expect from it.

    • Eric hello,
      Personally I’ve never yet met anyone who told me: “listen, I used Minoxidil 5 by this or that company and that’s it! I beat baldness!, I have no hair loss, I wake up with a smile every morning”. On the other hand, I’ve also never met anyone who said they’re quitting Minoxidil 5 because there’s absolutely no difference in hair loss. My main fear is that it creates an addiction for the hair (that is, when you stop, you experience increased hair loss). At the end of the day no one has the knowledge to say what would happen if he didn’t use it, would the situation be worse or better… in short- all I can say is give it a year, the results you got sound very similar to the ones I did (by using only it). Anyway, if you choose to stop be careful because I was shocked by the increase in hair loss I suddenly experienced which made me go back to using it to this day. And yes, it has amazing marketing.

    • Hello been using minoxidil for nearly 2 yrs have had great results my hair started thinning on the crown & temples 2002 ,2014 woke up one morning most of my hair had fallen out frontal + crown got straight on minoxidil 5% within 2 months crown was reduced by 50% the frontal is growing at slower rate. Conclusion work for some not all

  2. Hello… I started using Minoxidil abt 1.5 months back. My hairfall has considerably increased. It seems as if I will be getting bald faster. Increase in hair fall was noticed in abt 15 days of using the poduct. So, when can expect a end to this?

  3. I’ve been using minoxidil for past 3 months, still my haifall haven’t stopped. it still is shedding off in the same rate. probably much higher,I’m a bit anxious now, as i’m only 22 years old.

  4. Hello, Simon, I have been using minoxidil 5 in the begining of this year, almost 3 months i have been used it. After one month i have stop using it. then recently, i got a rapid hail fall, per day minimum 30 hairs fall. then i have consulted my doctor, he had told me that, because of stop minoxidil it happens. Now he suggested me to continue with MX 10 & xpecia tablet. presently, i am continuing the same, but i have the same hair fall. But doctor told, its stimulate the hair growth, it makes the old one to fall. please tell me how long this hair fall will happen, does this cause of switching MX 5 to MX 10, or do i go for any blood test, or it means i have to continue the minoxidil life long?
    please reply..

  5. Even I used guys Minoxidil 5% and 10% for more than two years. I used only because of massive marketing and hoping something will happen. But his drug does nothing. When I say nothing I mean nothing. This drug is making fool out of bald of people. Playing with their emotions. The only solution that is proved is hair transplantation. That’s it.

Leave a Reply